Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2010, 5:59 PM CDT for Butler County, Elk County, Greenwood County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2010, 5:59 PM CDT (22:59 UTC)
- Expired
- May 30, 2010, 7:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Elk County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 80 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WUUS53 KICT 302259 SVRICT KSC015-049-073-310000- /O.NEW.KICT.SV.W.0113.100530T2259Z-100531T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 559 PM CDT SUN MAY 30 2010 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN ELK COUNTY IN SOUTHEAST KANSAS... WESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS... * UNTIL 700 PM CDT * AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEON...OR 9 MILES SOUTHEAST OF EL DORADO...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... LATHAM...EL DORADO LAKE...ROSALIA AND PIEDMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3805 9632 3747 9635 3748 9691 3786 9686 TIME...MOT...LOC 2259Z 253DEG 12KT 3773 9675 WIND...HAIL 60MPH 1.00IN $$ JAKUB
3 follow-up statements
286 WWUS53 KICT 302312 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 612 PM CDT SUN MAY 30 2010 KSC015-049-073-310000- /O.CON.KICT.SV.W.0113.000000T0000Z-100531T0000Z/ GREENWOOD KS-BUTLER KS-ELK KS- 612 PM CDT SUN MAY 30 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN ELK...SOUTHEASTERN BUTLER AND WESTERN GREENWOOD COUNTIES UNTIL 700 PM CDT... AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF LEON...OR 10 MILES SOUTHEAST OF EL DORADO...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... LATHAM...ROSALIA AND PIEDMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3805 9632 3747 9635 3748 9691 3786 9686 TIME...MOT...LOC 2311Z 271DEG 14KT 3774 9670 WIND...HAIL 60MPH 1.00IN $$ DARMOFAL
221 WWUS53 KICT 302326 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 626 PM CDT SUN MAY 30 2010 KSC015-049-073-310000- /O.CON.KICT.SV.W.0113.000000T0000Z-100531T0000Z/ GREENWOOD KS-BUTLER KS-ELK KS- 626 PM CDT SUN MAY 30 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN ELK...SOUTHEASTERN BUTLER AND WESTERN GREENWOOD COUNTIES UNTIL 700 PM CDT... AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF LEON...OR 12 MILES SOUTHEAST OF EL DORADO...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PIEDMONT AND LATHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3805 9632 3747 9635 3748 9691 3786 9686 TIME...MOT...LOC 2326Z 271DEG 14KT 3774 9663 WIND...HAIL 60MPH 1.00IN $$ DARMOFAL
667 WWUS53 KICT 302350 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 650 PM CDT SUN MAY 30 2010 KSC015-049-073-310001- /O.EXP.KICT.SV.W.0113.000000T0000Z-100531T0000Z/ GREENWOOD KS-BUTLER KS-ELK KS- 650 PM CDT SUN MAY 30 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELK... SOUTHEASTERN BUTLER AND WESTERN GREENWOOD COUNTIES WILL EXPIRE AT 700 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3805 9632 3747 9635 3748 9691 3786 9686 TIME...MOT...LOC 2351Z 271DEG 14KT 3774 9651 $$ JAKUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:58 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 30, 2:58 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED WORDNING NATIONAL WEATHER SERVICE WICHITA KS 258 PM CDT SUN MAY 30 2010 .DISCUSSION... FORECAST CONCERNS...CONVECTIVE CHANCES/TRENDS THROUGH MID-WEEK. CONVECTION SO FAR HAS BEEN ISOLATED/WIDELY SCATTERED AND MAINLY POST-FRONTAL THROUGH EARLY AFTERNOON. HOWEVER AN INCREASE IN LOW LEVEL MOISTURE CONVERGENCE ALONG FRONTAL BOUNDARY SHOULD BE ABLE TO OVERCOME THE WEAK CAP BY LATE AFTERNOON...WHERE ML CAPES WERE APPROACHING 3000 J/KG ACROSS PORTIONS OF SOUTH CENTRAL KANSAS. THE BETTER DEEP LAYER SHEAR WILL REMAIN JUST NORTH OF THE AREA OF CONVECTIVE DEVELOPMENT INTO THE EARLY EVENING...SO EXPECT A MARGINAL SEVERE RISK...WITH SLOW MOVEMENT AND SOME TRAINING LENDING TO LOCALLY HEAVY RAINFALL. THE MOVEMENT OF THIS FRONTAL BOUNDARY AND THE ASSOCIATED RESERVOIR OF MOISTURE/INSTABILITY WILL BE KEY TO THE FORECAST WITH REGARD TO PRECIP/CONVECTIVE CHANCES INTO TUESDAY. WHILE THE NAM AND GFS PUSH THIS FRONT INTO CENTRAL/NORTHEAST OKLAHOMA INTO MONDAY MORNING...ITS NORTHWARD RETURN INTO MONDAY NIGHT WILL BE KEY TO POTENTIAL DEVELOPMENT/TRACK OF MCS ACROSS THE CENTRAL PLAINS. SOME ELEVATED CONVECTION IS EXPECTED TO FESTER INTO MONDAY MORNING ACROSS SOUTH CENTRAL/SOUTHEAST KANSAS...WITH DRIER/MORE STABLE AIR ADVECTING INTO CENTRAL KANSAS. A RATHER SUBTLE SHORTWAVE ALOFT IS FORECAST TO RIPPLE EAST ACROSS THE HIGH PLAINS BY THE LATE AFTERNOON/EVENING...WHERE THE SURFACE AND ELEVATED FRONT WILL BEGIN TO LIFT NORTH ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL KANSAS. WHILE SOME CAPPING MAY EXIST ACROSS THIS AREA TOWARD PEAK HEATING...THE AIRMASS WILL ALSO BECOME MODERATELY TO PERHAPS VERY UNSTABLE IN VICINITY THE FRONT. SO WILL KEEP MODEST CHANCE POPS ACROSS SOUTHERN SECTIONS OF THE AREA. DURING MONDAY NIGHT...A MODEST LOW LEVEL JET WILL DEVELOP WITHIN THE ELEVATED FRONTAL ZONE WHERE GOOD MOISTURE FLUX WILL RESULT IN A NW-SE ORIENTED INSTABILITY AXIS WITH CAPES AT OR ABOVE 2000 J/KG. THIS SHOULD BE ABLE TO MAINTAIN THE LATE DAY HIGH PLAINS CONVECTION EAST-SOUTHEAST ACROSS PORTIONS OF THE FORECAST AREA MONDAY NIGHT INTO EARLY TUESDAY MORNING. WHILE BOTH THE GFS AND NAM CONTINUE TO SHOW SIGNALS OF A POTENTIAL MCS...THEY DIFFER ON THE AREA OF INITIATION AND TRACK. FOR NOW A COMPROMISE OF THE TWO CONTINUE TO SUPPORT THE PREVIOUS FORECAST AND CONCEPTUAL EXPECTATIONS...SO WILL UP-TWEAK POPS TO CHC50 AGAIN ACROSS MUCH OF THE FORECAST AREA MONDAY NIGHT. AFTER SOME LINGERING MORNING CONVECTION ON TUESDAY...STRONG WARMING ALOFT WILL OCCUR WITHIN THE WARM SECTOR WHICH SHOULD CAP CONVECTIVE CHANCES FOR MOST AREAS. THE EXCEPTION WILL BE MAINLY CLOSE TO I-70 WHERE THERE IS SOME CONCERN THAT THE EFFECTIVE SURFACE WARM FRONT MAY STILL RESIDE...WHICH COULD FOCUS CONVECTION IN THE AFTERNOON/EVENING. OTHERWISE IT LOOKS TO BE A HOT DAY ACROSS THE AREA ON TUESDAY WITH THE WARMEST MAXS OF THE SPRING EXPECTED. A MORE SIGNIFICANT SHORTWAVE UPPER TROF IS STILL EXPECTED TO MOVE ACROSS THE AREA ON WEDNESDAY INTO WEDNESDAY NIGHT...PUSHING A COLD FRONT ACROSS KANSAS. MAX TEMPS WILL BE TRICKY DUE TO TIMING OF THIS BOUNDARY...AND FOR NOW HAVE A SLIGHTLY SLOWER/WARMER SOLUTION WITH HIGHS IN THE LOW-MID 90S ACROSS MUCH OF THE AREA. AFTER A BRIEF COOLDOWN ON THURSDAY...WILL CONTINUE TO THE VERY WARM AND BASICALLY DRY FORECAST INTO NEXT WEEKEND. ANOTHER POTENTIAL FRONT COULD VENTURE INTO THE AREA...THOUGH RATHER LOW CONFIDENCE EXISTS AND RELATIVELY WARM TEMPS ALOFT SHOULD PRECLUDE MEANINGFUL PRECIP CHANCES. DARMOFAL && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A COLD FRONT WILL SLOWLY MOVE SOUTHWARD THROUGH THE AFTERNOON...AND IS EXPECTED TO STALL SOMEWHERE ACROSS SOUTHEAST KANSAS. THE FRONT STRETCHES FROM KSLN TO KHUT AT TAF ISSUANCE TIME. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ALONG AND AHEAD OF THE FRONT DURING THE AFTERNOON...WANING AFTER SUNSET. OTHER THAN A SHORT PERIOD OF IFR CEILINGS JUST BEHIND THE FRONT AND LOWER CEILINGS AND VISIBILITIES IN THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 86 67 92 / 50 30 50 30 HUTCHINSON 61 85 66 92 / 40 30 50 20 NEWTON 62 85 66 91 / 50 30 50 30 ELDORADO 63 86 66 90 / 50 30 50 30 WINFIELD-KWLD 65 86 67 92 / 50 30 50 30 RUSSELL 55 84 65 92 / 20 20 40 30 GREAT BEND 57 84 65 92 / 20 20 50 20 SALINA 59 85 66 92 / 30 20 40 30 MCPHERSON 61 85 66 92 / 40 20 50 20 COFFEYVILLE 66 88 68 90 / 50 30 40 40 CHANUTE 65 86 67 88 / 50 30 40 40 IOLA 64 87 67 88 / 50 30 30 40 PARSONS-KPPF 66 87 68 90 / 50 30 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 30, 3:57 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 357 PM CDT SUN MAY 30 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-312100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 357 PM CDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED THIS EVENING...MAINLY ACROSS SOUTH CENTRAL KANSAS AND THE FLINT HILLS. THE MAIN SEVERE RISKS WILL BE HAIL UP TO QUARTER SIZE AND DAMAGING DOWN-BURST WINDS TO 60 MPH. DUE TO A RATHER SLOW MOVEMENT AND STORMS TENDING TO TRAIN OVER THE SAME AREA...LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED THROUGH AT LEAST MIDNIGHT. ANYONE AT AREA LAKES OR CAMPING AREAS ARE URGED TO MONITOR THE WEATHER THIS EVENING AND OVERNIGHT...AND BE READY TO SEEK STURDY SHELTER IF SEVERE WEATHER APPROACHES OR A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA FROM MONDAY THROUGH THURSDAY. STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE ON MONDAY EVENING INTO MONDAY NIGHT... ESPECIALLY FOR AREAS SOUTH OF I-70 AND WEST OF I-135. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS THE ENTIRE AREA ON MONDAY NIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MAINLY CENTRAL KANSAS ON TUESDAY AND TUESDAY NIGHT...ACROSS THE ENTIRE AREA ON WEDNESDAY BEFORE ENDING BY LATE THURSDAY. STRONG STORMS WILL BE POSSIBLE WITH ANY OF THIS ACTIVITY THROUGH MID-WEEK. PLEASE CHECK LATER FORECASTS AND OUTLOOKS REGARDING THE UNSETTLED WEATHER PATTERN DURING THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS SOUTH CENTRAL KANSAS AND THE FLINT HILLS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, May 30, 4:40 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 440 PM CDT SUN MAY 30 2010 KSZ053-302230- CHASE- 440 PM CDT SUN MAY 30 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY... AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR COTTONWOOD FALLS...AND MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, May 30, 5:22 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL CASSODAY 38.04N 96.64W
05/30/2010 E0.88 INCH BUTLER KS EMERGENCY MNGR
50 MPH WINDS WERE ALSO REPORTED.
&&
BDKSpecial weather statement, May 30, 5:22 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 522 PM CDT SUN MAY 30 2010 KSZ053-302315- CHASE- 522 PM CDT SUN MAY 30 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY... AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CASSODAY...OR 21 MILES SOUTH OF COTTONWOOD FALLS...AND MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. JAKUB
Local storm report, May 30, 5:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL SSW BLUFF CITY 37.07N 97.88W
05/30/2010 E0.75 INCH HARPER KS TRAINED SPOTTER
&&
DUNTENSpecial weather statement, May 30, 5:52 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 552 PM CDT SUN MAY 30 2010 KSZ069-070-302330- BUTLER-GREENWOOD- 552 PM CDT SUN MAY 30 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER AND GREENWOOD COUNTIES... AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF CASSODAY...OR 13 MILES WEST OF EUREKA...AND MOVING EAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, May 30, 5:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 2 E EL DORADO 37.82N 96.82W
05/30/2010 E1.75 INCH BUTLER KS EMERGENCY MNGR
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:40 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 39 min |
| May 30, 4:00 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 60 min |
| May 30, 4:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 31 min |
| May 30, 4:38 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 57 min |
| May 30, 4:50 PM CDT | Areal Flood Warning | ICT | Harper | 5 hr |
| May 30, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| May 30, 5:14 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 61 min |
| May 30, 5:56 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| May 30, 6:52 PM CDT | Areal Flood Warning | ICT | Butler | 7 hr |
| May 30, 6:59 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.